Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 104, NWS St. Louis, MO

July 1, 2001Lincoln County, Missouri; Calhoun County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 1, 2001, 2:52 PM CDT for Lincoln County, Missouri; Calhoun County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 1, 2001, 2:52 PM CDT (19:52 UTC)
Expired
Jul 1, 2001, 3:15 PM CDT
In force
23 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Calhoun County, IL, Lincoln County, MO

The radar

The St Louis radar (KLSX), 55 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2001-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 557 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2001-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
557 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

807 
WUUS53 KLSX 011952
SVRSTL
ILC013-MOC113-012015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
252 PM CDT SUN JUL 1 2001

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI
  CENTRAL CALHOUN COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 315 PM CDT

* AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ELSBERRY...MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IN THE PATH...
  ELSBERRY
  HARDIN
  GILEAD

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3929 9075 3917 9090 3902 9075 3919 9057

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:00 AM CDT, 10 hours 52 minutes earlier.

Area forecast discussion, Jul 1, 4:00 AM CDT, 10 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CDT SUN JUL 1 2001

STG CANADIAN HI HEADING TWD GREAT LAKES WL MAKE GLANCING BLOW TO
BISTATE AREA BUT PACKS STG COOLING WITH IT THIS MRNG. LOOK FOR FROPA
RCHG I-70 CORRIDOR BY EARLY AFTN. LOW LVL FORCING FCST TO BE RATHER
WEAK BUT TIME OF DAY AND ACCELERATING SPEED MAY COMBINE TO GIVE A
LINE OF BKN PCPN ALG/JUST BEHIND IT. NOTE SVRL TSTMS HV DEVELOPED IN
IA/NEBRASKA PAST HR. THIS SHOULD COOL OFF ESPECIALLY THE NORTH NALF
OF CWA TNGT. RPD MOVEMNT OF HI TO THE EAST WL INTRODUCE STG WAA/MSTR
RIDING UP THE BACK SIDE OF THE HIGH AND WL LIKELY DEVELOP A GOOD MCS
TMW NGT THAT SHOULD RIDE SE AFFECTING AREA FOR TUE...AT LEAST IN
CLDNS OR NEW DEVELOPMENT ON OUTFLOW FROM OVERNIGHT
ACTIVITY.

ANOTHER HI PRESSES INTO AREA FOR LATTER HALF OF WEEK GIVING A SEE
SAW TREND TO THE FCST FOR THIS HOLIDAY WEEK. SOMEWHAT WORRIED ABOUT
PCPN DVLPMT FOR 4TH OF JULY...FRONT WILL BE SETTLING INTO THE AREA
AT ABOUT THE WRONG TIME....WL KEEP MENT OF CHC POPS IN EXTENDED BUT
IF IT LOOKS THE SAME TMW NGT I MAY BE MORE PESSIMISTIC.

.STL...NONE

PEDIGO

In the hours before

Special weather statement, Jul 1, 12:15 PM CDT, 2 hours 37 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1215 PM CDT SUN JUL 1 2001

THE SEVERE WEATHER THREAT: NO SEVERE WEATHER EXPECTED.

FOR THE PERIOD:  THIS AFTERNOON...THIS EVENING...AND TONIGHT.

THE WEATHER OUTLOOK: A COLD FRONT WILL CONTINUE SOUTHWARD
ACROSS THE REGION THIS AFTERNOON AND EVENING...TRIGGERING SCATTERED
SHOWERS AND A FEW THUNDERSTORMS...MAINLY TO THE NORTH OF THE FRONT.
ANY STORMS THAT DO DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS.

BECHTOLD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 5:00 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis45 min
Jul 1, 3:19 PM CDTSevere Thunderstorm WarningLSXJersey26 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.